Arizona, 2006

Flash Flooding in Arizona, July 27, 2006

July 27, 2006 · NWS TWC · 3 events in 3 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 27, 2:35 AM MST, 10 minutes earlier.

Area forecast discussion, Jul 27, 2:35 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
235 AM MST THU JUL 27 2006

.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE
HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF
CLOUDINESS AND THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE
WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS INTO THE WEEKEND.
&&

.DISCUSSION...STRONG OUTFLOW FROM A COMPLEX ACROSS NORTHERN GRAHAM
COUNTY AS WELL AS A DEVELOPING COMPLEX THROUGH SOUTHERN AND CENTRAL
COCHISE COUNTY CONTINUES TO GENERATE SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST ARIZONA. THIS WILL PERSIST SEVERAL HOURS FOLLOWED
BY A DOWN PERIOD WHERE THE ATMOSPHERE HAS BEEN WORKED OVER. SHOULD
SEE PLENTY OF MOISTURE AND INSTABILITY INTO THE WEEKEND FOR PERIODS
OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 2:56 AM MST, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
256 AM MST WED JUL 26 2006

AZZ019-029>035-271000-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
256 AM MST WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE OVER THE AREA WITH FAVORABLE THUNDERSTORM CONDITIONS
WILL CONTINUE TODAY AND TONIGHT. EXPECT SOME STRONG STORMS WITH
LOCALLY HEAVY RAINFALL. RAINFALL AREAS AND RATES WILL BE WATCHED
CLOSELY FOR POSSIBLE FLASH FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST
FRIDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT
DEVELOP TO BECOME SEVERE AS WELL AS GENERATE EXTREMELY HEAVY RAINFALL.

AFTER SATURDAY...MOISTURE LEVELS ARE EXPECTED TO DECREASE
SOMEWHAT...BUT A CHANCE OF THUNDERSTORMS IN AFTERNOON AND EVENING
HOURS WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Tucson radar (KEMX), 83 km away, was scanning. The volume nearest the first event began at 09:45 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Cochise

When
July 27, 2:45 AM MST to 5:45 AM MST
Where
Cochise County, Douglas
Reported by
UNKNOWN
Coordinates
31.880, -109.751 (the zone’s center; the record gives no point)

Several roads were flooded in the City of Douglas. Lots of ponding of water on streets and street flooding due to heavy rainfall.

Flash Flood, Pima

When
July 27, 3:45 AM MST to 5:30 AM MST
Where
Pima County, Tucson
Reported by
UNKNOWN
Coordinates
32.097, -111.790 (the zone’s center; the record gives no point)

Many roads were flooded and closed throughout the Tucson Metro Area. Several roads that cross the Canada Del Oro Wash were closed as well as Mission Road between San Xavier Road and Campus Drive.

Flash Flood, Graham

When
July 27, 10:30 PM MST to 11:50 PM MST
Where
Graham County, 2 mi W of Pima
Reported by
UNKNOWN
Coordinates
32.933, -109.887 (the zone’s center; the record gives no point)

Highway 70 was flooded 2 miles west of the Town of Pima.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522681, 5522682, 5522683.